Men who take muscle-building supplements may be at increased risk of testicular cancer, according to a new study, which included researchers from Harvard T.H. Chan School of Public Health. Those who used the supplements, such as pills and powders with creatine or androstenedione, were more likely to develop testicular cancer than those who did not, especially if they began using them before age 25, took two or more supplements, or used the supplements for three years or longer.
The study was published in the British Journal of Cancer on March 30. It is the first analytical epidemiological study of the possible link between supplements and testicular cancer, the authors wrote.
“Our study found that supplement use was related to a higher risk of developing testicular cancer. These results are important because there are few identified modifiable risk factors for testicular cancer,” said Dr. Russ Hauser, professor of environmental health science at Harvard Chan and a main collaborator of the research. Read more